MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 7578301
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: it is possible that with excessive force the extender could be popped off the head.During normal use, the extenders would appear to function properly.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient underwent transforaminal lumbar interbody fusion (tlif) with posterior fixation.During surgery, there was an audible pop sound and the tower came off.The screw and the tower at l5 were then replaced with new ones.Then both the persuaders were reduced down to 4mm.The s1 set screws were engaged but the l5 set screw would not engage so persuader was reduced to just a 1 mm more and this is when the tower popped off of the screw again, but just on one side.At this point, the l5 screw was switched, tlif was completed and screws and a rod were put on the patients left side with no further issues.The product came in contact with the patient.No patient complications were reported as the result of the event.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7439118
Report Number1030489-2018-00569
Device Sequence Number16430724
Product Code NKB
UDI-Device Identifier00643169177048
UDI-Public00643169177048
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K122862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7578301
Device Lot NumberEM15G033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2018
Initial Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight91